5 thoughts on “You tube link: Coming off psych drugs…”

  1. I confess I did not watch this after the opening bars because I have seen it before…it was good yes but I do not recall anyone in the film who was in my situation…nor have I ever EVER heard of anyone in my situation successfully getting off the drugs. I dunno truthfully if these vids are meant for people like me who have been on anti- psychotic drugs non-stop at high doses for decades (I mean from age 27 to my present age of 63). Maybe it can be done but how and where, *safely* , when like me you cannot afford the $10,000-$50,000/month for private care and no public source would ever do it…and by the way, when I talk about safety I mean that I do not want to end up dead just because I decided I could take myself off these drugs on my own…been there, done that too many times! The drugs may be bad but …wtf ! At least I am alive ….

    1. Yes, it’s true, the drugs are extremely dangerous. As someone in the film pointed out, it’s easy to get on the drugs, but nearly impossible to get off. The reason, as you know, is that the drugs suppress your brain’s natural ability to produce certain chemicals. The “chemical imbalance” they used to claim actually never existed, but once you are on the drugs, you become chemically dependent and you go haywire trying to get off. There should be rehabs for folks trying to get off. There are drug rehabs for heroin. These poisons are just as dangerous, actually more dangerous because they are legal and the pushers are highly paid.

      I was on antipsychotics from age 25 until I stopped at age 53. I was on high doses, too, multiple drugs. I stopped cold turkey. I was very lucky. I think my body was no longer processing the drugs anyway, due to low body weight and improper kidney functioning. I felt MUCH BETTER! But getting off the antidepressant was another story altogether. I’d been on it from November until March, so only a few months, but that drug did terrible things to me on and off. It took years, after getting off, before the nasty effects ended.

    2. I have been on psych drugs since I was 18 to my current age of 42. It wasn’t till a few years ago that I began to see through psychiatry’s lies. Right now, I hate to lie, but feel I have no choice. I am coming off the drugs slowly and gradually, one at a time. Against doctor’s orders. Hey, they lied first when they said the drugs weren’t addictive!

      The film does have good advice about that. I would like to have a psychiatrist that would help oversee my coming off the psychiatric brain drugs, but I would also like $1,000,000! Neither is likely to happen. 🙂

  2. Thank you Julie…I appreciate your story. I dunno what to do, frankly…the side effects — effects all — of the two AP drugs I take in addition to an anti-convulsants for seizures and methylphenidate for narcolepsy ( which feels to me most problematic of all!) are minimal. But as you can guess if you follow my blog at all, they scarcely ” stabilize” me and may in fact profoundly destabilize things, which is what I suspect…but because of the other meds i.e. Drugs, things are quite complicated. On the one hand, my brain may have suffered less dopamine depletion than ordinarily due to the agonist effect of the methylphenidate, which has its own problems that I alluded to, but as you know the AAPs –second generation drugs depress and affect many more neurotransmitters than merely dopamine. No one has any inkling about the long term effect of this on people, let alone on the — shall we say, getting on in age people like me. TD remains a concern always, especially because I already know I experience “withdrawal dyskinesia”‘ with extremely troubling and visible mouth movements that are so bad I have had to restart the offending med just to stop it. This is one of my biggest fears, frankly that going off these meds, bad as they may be, might actually leave me worse off than I am at present…and TD would in fact be worse
    Having been lied to by so many in the medical profession about so many things, why should I believe the explanation of ” withdrawal dyskinesia”‘versus TD itself or that in the end there is any difference in outcome?

    Just some thoughts….

    thank you again for your wonderful blog. It gets me thru some very very difficult times just reading your feisty iconoclastic “give the system the finger” posts!

    1. Pam, thanks. BTW, I went through some mutism when I was younger. I also had a close call with TD. The mouth movements…is it your tongue? Does it vibrate? Or your lips, or chewing? It’s hard because when you are by yourself you might notice it, but since muscles tense when around shrinks or during times you know you are being observed, the TD suddenly disappears. They have to rely on your reports of the tongue vibrations and “thrusting.” I really hate that term, but anyway, unless someone takes your complaints seriously they are likely to tell you it’s all in your head or you are “attention-seeking.” I was awfully lucky Dr. P did take me seriously. Many doctors denied any complaints of TD. They are probably told it’s worth it and to keep us drugged and compliant no matter what.

Feedback and comments welcome!